Sedatives are drugs designed to depress or slow down the central nervous system. These can include medicine for treating anxiety, seizures, insomnia, or epilepsy. Drugs include Benzodiazepines, Barbiturates, and in some people’s opinion even alcohol. Use of these drugs has the potential for dependency and serious medical problems.
Detoxing from Sedatives
As with many drugs, detoxing from sedatives can be difficult and dangerous. This isn’t meant to scare you away, but to encourage you to do it sooner rather than later. The earlier a person detoxes, the less challenges they will likely face. Medical professionals can help you manage the withdrawal symptoms safely.
Sedative Withdrawal Symptoms
The symptoms and severity of detox will vary per person. Some of them may include:
- Restlessness and insomnia
- Shaking muscles and sweating
- Nausea and/or vomiting
- Anxiety and/or depression
- Hallucinations or delirium
Onset and length of symptoms also vary on the drug.
How It works
The first step is intake. There are many treatment plans possible, so you will work to find the one that best suits your needs. Then detox begins. This usually involves tapering off the drug by lessening its dosage under medical supervision until you no longer have any left in your system.
After the end of detox, it’s not over. Aftercare is important. The original reason you started taking the sedative probably still needs addressed. A plan for resisting relapses needs to be made and enforced. You have to really commit to this, and it’s helpful to tell a family member or friend where your hiding places were so that there’s nothing waiting to tempt you after rehab. Also go through your phone and remove the numbers of any dealers.
Coming off sedatives is hard but rewarding work. Get started today by calling us at (844) 299-0618.